Abstract

We formulate a quantitative description of backscattered linearly polarized light with an extended photon diffusion formalism taking explicitly into account the scattering anisotropy parameter g of the medium. From diffusing wave spectroscopy measurements, the characteristic depolarization length for linearly polarized light, lp, is deduced. We investigate the dependence of this length on the scattering anisotropy parameter g spanning an extended range from -1 (backscattering) to 1 (forward scattering). Good agreement is found with Monte Carlo simulations of multiply scattered light.

© 2004 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Monte Carlo model of the depolarization of backscattered linearly polarized light in the sub-diffusion regime

Andrew J. Gomes, Herbert C. Wolfsen, Michael B. Wallace, Frances K. Cayer, and Vadim Backman
Opt. Express 22(5) 5325-5340 (2014)

Geometric depolarization in patterns formed by backscattered light

David Lacoste, Vincent Rossetto, Franck Jaillon, and Hervé Saint-Jalmes
Opt. Lett. 29(17) 2040-2042 (2004)

Depolarization of light in turbid media: a scattering event resolved Monte Carlo study

Xinxin Guo, Michael F. G. Wood, Nirmalya Ghosh, and I. Alex Vitkin
Appl. Opt. 49(2) 153-162 (2010)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (20)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription